Side effects of Clindamycin or allergic reaction?

Patient : I was prescribed Clindamicina, 300 mg, 1 every 8 hours for 8 days to help with a gum infection and possibly keep me from having a root canal. The first one I took, I felt fine but after the second one I had a pain in my chest, like very bad heartburn, which lasted about 30-45 minutes. I thought possibly it was because I took it on an empty stomach. The next morning I ate a piece of toast and then took it and I was fine. No dicomfort at all how ever I waited until after I had an early dinner or late lunch to take the second one and the symptoms returned so badly that I almost thought about going to the hospital. I am anaphalactically allergic to penicillian. I'm wondering if this could be an allergic reaction?
Doctor :   The symptoms that you are having seem  like acute acid reflux or heart burn which is being caused by the medication lind damycin. This is not an allergic reaction which usually manifests as skin rash, difficulty breathing and anaphylactic shock. You should take the medication only after eating a proper meal. Also increase your intake of milk , yogurt etc  which will help protect you from the harmfull effects of clindamycin on the stomach. All the best.

Comments / Follow Ups

Guest: I started taking clindamycin for abscess teeth and even though I would eat a full meal I got very nauseated and then I started having seizures and went to the hospital. They did ctrl scans , chest x-ray and an ekg. All were fine that's great. Only one problem. I'm numb on my right side from my sternum around to my back. Need to know if this is related to the antibiotics or if I need to see a better Dr.?

Related Q&A

Q: My daughter was in a playroom an came into contact with dried blood which was not her own. Please answer the followin...

Q: I have stiffness in my scalp. Years ago I had several severe head trauma incidents with concussions. I have problems...

Q: I am a 19 year old female that has not had her first vaginal/pelvic exam yet. when do you suggest having one. I am go...

Q: I am a 56 yr old female who was on Imipramine 75 mg/daily for approx. 28 yrs. Doctor chose to switch me to Lexapro. ...

Q: Dear Doctors:     My brother have a motorcycle accident in which he suffered from Burst Fructure T7. So, i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews